MAUDE Adverse Event Report: EDWARDS LIFESCIENCES SWAN GANZ TRUE SIZE; SWAN GANZ THERMODILUTION CATHETER

EDWARDS LIFESCIENCES SWAN GANZ TRUE SIZE; SWAN GANZ THERMODILUTION CATHETER
Model Number 096F6J
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was discarded at the facility and not available for return.The lot number is unknown, therefore, the device history record review could not be completed.An engineering evaluation was completed.As part of the manufacturing process 100 percent of the units go through an electrical inspection process.Without the return of the product it is not possible to determine if some damage or defect existed that could have contributed to the event.There is not sufficient evidence to determine if this complaint was related to manufacturing, design, or labeling.It is not known if any procedural factors may have contributed to the event.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
It was reported that there was balloon deflation difficulty with the swan ganz thermodilution catheter.Before the catheter was placed in the patient, the clinician tried to inflate then deflate the balloon.The balloon would not deflate.It is unclear whether the balloon syringe was removed from the gate valve.The device was discarded at the hospital, it is not available for return and product evaluation.There was no patient injury reported.

Brand Name
SWAN GANZ TRUE SIZE
Common Device Name
SWAN GANZ THERMODILUTION CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk km 1.4
anasco PR 00610
Manufacturer Contact
jonathan diaz
1 edwards way
irvine, CA 92614
9492507258
MDR Report Key20614768
Report Number2015691-2024-08339
Device Sequence Number8821133
Product Code DQO
UDI-Device Identifier00690103000245
UDI-Public00690103000245
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number096F6J
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Initial Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown